Ok so I was diagnosed with type 2 diabetes 6 years ago and have found out i am allergic to all diabetic medicine, pills and Insulin. I ended up in the hospital a week ago due to severe dehydration they hooked me up to potassium as well as Insulin, My whole body swelled, my eye felt like they were going to burst out of the eye socket, I was given Novorapid to take three times a day when i was released and it did the same thing, Everything I take has the same allergic reactions, is there anything that anyone can suggest as I am at my wits end and with out Insulin I will die..My sugars are always through the roof and yet I watch what I eat and drink..please some advice will be wonderful...

Views: 212

Comment by Matthew Yarbrough on February 2, 2013 at 5:35pm

Sorry to hear about your allergy issues. Have you really tired every diabetes drug? There are so many not sure some one could really go thru them all in 6 years. Have you tried porcine or bovine insulin (from pig or cow)? Have you been allergy tested. When I was tested for seasonal allergies I discovered I was allergic to latex which was in the insulin bottle stopper. After a few rounds of allergy shots and treating the other reactions I am now almost no reactive to latex. It may be a component of your meds you are allergic too.

Hope this helps and hope you find soemthing that works for you.

Comment by cherie on February 2, 2013 at 6:11pm

All the pills I have been on as well as the Insulin is all the same reaction and I have asked to be tested and the Doctors looked at me like i was stupid...I am moving back over to New South Wales soon so I will see my family Doctor over there but just wanted to know if there was anyone else out there that was Allergic to all types of Diabetic medicine? It seems to not matter what it is I will have the same reaction. While I was in hospital they had me on a drip of Insulin don't know what it was called but never had it until then and same thing
Whole body, neck,face hands feet legs swelled to the point where I thought my skin would burst.It is so horrible all I want is something to take or my life is worthless.This is a matter of life or death?

Comment by Stemwinder (Gary) on February 2, 2013 at 6:42pm

There is a small group here for people that are allergic to insulin. Maybe you can get find some useful information there. http://www.tudiabetes.org/group/allergictoinsulin

Comment by cherie on February 2, 2013 at 7:31pm

Thanx Stemwinder
This is why i ended up in Hospital, with out insulin i will most certainly die, how can I take it when I am allergic to all forms of Insulin and pills...this is very serious for me. The frequency of these side-effects is unknown very high blood sugar levels which may lead to ketoacidosis - both of these may be
fatal. The symptoms of very high blood sugar levels include a dry mouth, thirst, urinating more often, nausea, vomiting, feeling drowsy, flushed dry skin, loss of appetite and fruity smelling breath.

METFORMIN ( Diabetic pill I am Allergic to ) and these are the side effects I had while on this dru and they want to keep shoving it down my throat..!!!
Lactic Acidosis

Probably the most dangerous side effect of Metformin, lactic acidosis occurs when there is too much lactic acid in the person’s bloodstream. This would most likely happen with patients with certain medical conditions, such as kidney or liver disease, recent surgery, infections, heart conditions, heavy alcohol use and dehydration. Symptoms of lactic acidosis would include feeling tired or weak, difficulty in breathing, dizziness or lightheadedness, irregular heartbeat or tachycardia, shortness of breath, frequent nausea, abdominal pain, an enlarged or tender liver, and feeling cold, blue or cold hands and feet. Those these symptoms may sound scary, this complication is very rare. If the patient is generally healthy, then he or she can take the excess amounts of lactic acid in his or her body. Though this may be the most serious side effect, lactic acidosis is also very uncommon among patients who use Metformin. According to a large-scale study, out of 10,000 diabetic patients, who have been treated with Metformin for over 10 years, only 10 will die of lactic acidosis. This is a fairly small number as compared to the 500 diabetes related deaths that Metformin would have prevented

Comment by Gerri on February 3, 2013 at 2:59am

Agree with Matthew's suggestion to try porcine or bovine insulin. There may be some binder in pills, or a preservative in insulin that you're allergic to. There was a member who had an allergic reaction to needles & was trying to find a different metal syringe.

Comment by cherie on February 3, 2013 at 5:25am

Ok will give it ago I so hope it works I just want something, that doesn't make me look like i do in this pic. thank you guys I really appreciate it. so glad I joined this site.

Comment by Matthew Yarbrough on February 3, 2013 at 7:56pm

Have you tried the glp-1 drugs (victoza, byetta, bydureon). They are injectables and work well in some. Byetta actually sent me into a second honeymoon for a bit.

Comment by cherie on February 3, 2013 at 11:17pm

I will have to ask the specialist when I go, hope I can get these drugs here in Australia I will try anything that works so fingers crossed...Thank you

Comment by cherie on May 6, 2013 at 4:22pm

Ok so I went on Byetta and reacted to that drug, My doctor is saying that pretty much they have tried all that they can for me..Here in Australia and New Zealand I am facing the same thing they have never come across anyone like me..It is so frustrating as I am here right infront of you help me!!! I think I would be better off in the UK or USA you seem to get all the help..I am at my wits end..!!

Comment

You need to be a member of Diabetes community by Diabetes Hands Foundation: TuDiabetes to add comments!

Join Diabetes community by Diabetes Hands Foundation: TuDiabetes

Advertisement



REsources

From the Diabetes Hands Foundation blog...

Meet The 2014 Big Blue Test Grant Recipients

  This year Diabetes Hands Foundation has pledged US$35,000 in Big Blue Test grants, continuing its support for programs aimed at providing lifesaving supplies, medical tests, treatment, and patient education to people living in need who have or at risk Read on! →

Kim Vlasnik: The Patient Voice

  Kim Vlasnik, you NAILED it! In this video, Kim Vlasnik takes our breath away as she describes what its like to be a person with diabetes. Fortunately, Stanford’s Medicine-X Conference gives ePatients, like Kim, a chance to speak since we carry the Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)

DHF VOLUNTEERS


Lead Administrator

Brian (bsc) (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

DanP (has Type 1)

Gary (has type 2)

David (has type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service